Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 36, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 13, 2009, 2:59 PM CDT for Limestone County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2009, 2:59 PM CDT (19:59 UTC)
- Expired
- Apr 13, 2009, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 131959
TORHUN
ALC083-132030-
/O.NEW.KHUN.TO.W.0036.090413T1959Z-090413T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
259 PM CDT MON APR 13 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 330 PM CDT
* AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ELKMONT...
OR ABOUT 9 MILES NORTH OF ATHENS...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
HOLLAND GIN.
ARDMORE.
I-65 BETWEEN MILE MARKERS 361 AND 365.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD.
&&
LAT...LON 3500 8681 3499 8678 3489 8679 3488 8699
3500 8702 3500 8684 3500 8683
TIME...MOT...LOC 1959Z 246DEG 15KT 3493 8697
$$3 follow-up statements
000
WWUS54 KHUN 132008
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
308 PM CDT MON APR 13 2009
ALC083-132030-
/O.CON.KHUN.TO.W.0036.000000T0000Z-090413T2030Z/
LIMESTONE AL-
308 PM CDT MON APR 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN LIMESTONE COUNTY...
AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HOLLAND GIN...OR
ABOUT 10 MILES NORTH OF ATHENS...MOVING EAST AT 20 MPH. AT 305
PM...NUMEROUS STORM SPOTTERS REPORTED FUNNEL CLOUDS NEAR HIGHWAY 126
IN ELKMONT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARDMORE
AND BETHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3500 8681 3499 8678 3491 8679 3490 8695
3500 8695 3500 8683
TIME...MOT...LOC 2007Z 257DEG 18KT 3494 8690
$$000
WWUS54 KHUN 132010
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
310 PM CDT MON APR 13 2009
ALC083-132030-
/O.CON.KHUN.TO.W.0036.000000T0000Z-090413T2030Z/
LIMESTONE AL-
310 PM CDT MON APR 13 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN LIMESTONE COUNTY...
AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HOLLAND GIN...OR
ABOUT 11 MILES NORTHEAST OF ATHENS...MOVING EAST AT 30 MPH. AT 305
PM...NUMEROUS STORM SPOTTERS REPORTED FUNNEL CLOUDS NEAR HIGHWAY 127
IN ELKMONT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARDMORE
AND BETHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3500 8681 3499 8678 3491 8679 3490 8691
3500 8692 3500 8683
TIME...MOT...LOC 2009Z 258DEG 26KT 3495 8686
$$000
WWUS54 KHUN 132024
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
324 PM CDT MON APR 13 2009
ALC083-132033-
/O.EXP.KHUN.TO.W.0036.000000T0000Z-090413T2030Z/
LIMESTONE AL-
324 PM CDT MON APR 13 2009
...THE TORNADO WARNING FOR NORTHEASTERN LIMESTONE COUNTY EXPIRES AT
330 PM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...ANOTHER STRONG
THUNDERSTORM WAS LOCATED NORTHWEST OF ATHENS. A SEVERE THUNDERSTORM
WARNING MAY BE NEEDED FOR THIS STORM SHORTLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3500 8681 3499 8678 3491 8679 3490 8691
3500 8692 3500 8683
TIME...MOT...LOC 2023Z 258DEG 26KT 3497 8674
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 12:00 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 13, 12:00 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1200 PM CDT MON APR 13 2009 .UPDATE...FOR 18Z TAFS. && .AVIATION... MVFR CIGS WILL TRANSITION TO VFR CIGS AHEAD OF AN APPROACHING COLD FRONT WHICH IS JUST ENTERING NW AL. ISOLD-SCT TSRA SHOULD DEVELOP ALONG THE FRONT BETWEEN 19-22Z IN NWRN AL...MOVG EWD THROUGH THE LATE AFTN HRS. THERE IS SLIGHT RISK OF GR AND DMG WINDS WITH THESE STORMS. MVFR CIGS WILL OVERSPREAD THE REGION THIS EVENING BEHIND THE COLD FRONT WITH WSHFT TO W-NW. CIGS MAY BEGIN TO LIFT LATE TUE MORNING...BUT AM REMAINING PESSIMISTIC ATTM. && .MESOSCALE UPDATE.../ISSUED AT 1007 AM CDT/... CONVECTIVE POTENTIAL IS MAIN ISSUE FOR TODAY...AND IMPACTS ON CLEAN-UP EFFORTS FROM OVERNIGHT WIND DAMAGE AND FRIDAYS TORNADOES. MCS HAS SHIFTED SE OF THE AREA INTO GA/S AL. ANOTHER GRAVITY WAVE MAY BE IN PROGRESS ACROSS NWRN GA...NOTING KATL GUSTING TO 45KT...AND PRESSURE FALLS OF 5-6MB IN 3HR ACROSS NW GA. COOL SE FLOW IS RESULTING INTO NERN AL...WHILE SOME CLEARING IS TAKING PLACE IN NWRN AL. 8H ANALYSIS SHOWS A MOISTURE AXIS ACROSS AL INTO MIDDLE TN...WITH A DRY LINE PUSHING TO THE AL/MS LINE WITH WSW FLOW. AT 5H...THE UPPER LOW WAS LIFTING OVER NWRN MO FOLLOWING A HEIGHT FALL CENTER AT KILX OF 14DKM/12 HR. A COLD TROF OF -19 TO -20C EXTENDED S INTO AR/LA...WHILE A 100 KT JET PEAKING AT KJAN...WAS ENHANCING DIFFLUENCE ACROSS THE MID SOUTH. IR/WATER VAPOR IMAGERY SHOWS JET STREAK CI FILLING IN ACROSS THE DRY SLOT ACROSS MS/LA. SO...DEEP LAYER SHEAR IS BECOMING FAVORABLE FOR LOW TOPPED SUPERCELLS THIS AFTERNOON. THE MAIN QUESTION IS INSTABILITY AND MOISTURE RECOVERY. INITIALLY...THIS WILL BE HAMPERED ACROSS NERN AL GIVEN THE SELY OUTFLOW...BUT SUNSHINE BREAKING OUT OVER WESTERN TN/NWRN AL/NRN MS IS IN LINE WITH THE 12KM NAM. 7-5H LAPSE RATES DROP SHARPLY ON THE LATEST 12Z FCST SOUNDINGS FOR THIS AFTN...WITH AN INCREASING THREAT FOR HAIL. LOW LEVEL WIND SHEAR/HELICITY IS MORE MODEST...SO THE THREAT FOR TORNADOES APPEARS LOW ATTM. WE WILL HAVE TO WATCH HOW THE LOW LEVEL FLOW EVOLVES ACROSS NERN AL AS THE SHORTWAVE MOVES ACROSS. THE NAM HAS BEEN RATHER CONSISTENT THE PAST 2-3 RUNS IN INITIATING CONVECTION ALONG THE SFC/8H TROF NEAR THE AL/MS LINE FROM 18-21Z. FORECAST SOUNDINGS MODIFIED FOR A 71/61F IN THIS AREA BRING SB-CAPES INTO THE 1200-1700 J/KG RANGE. THE FRONTAL BAND WILL SHIFT TO ALONG THE I-59 CORRIDOR EARLY THIS EVENING...SO GOING POPS IN THE LIKELY RANGE LOOK GOOD THERE. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Apr 13, 12:30 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1230 PM CDT MON APR 13 2009 ALZ001>010-016-TNZ076-096-097-140200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1230 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE UNLIKELY...BUT CANNOT BE RULED OUT. THE THREAT OF SEVERE WEATHER WILL EXIST WEST OF INTERSTATE 65 BETWEEN 2 PM AND 5 PM AND EAST OF INTERSTATE 65 BETWEEN 5 PM AND 9 PM THIS EVENING. IN GENERAL...CONDITIONS ARE NOT EXPECTED TO BE AS FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT AS LAST FRIDAY...BUT MAY STILL BE SUFFICIENT FOR SOME SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE NEXT CHANCE OF THUNDERSTORMS IS EXPECTED NEXT WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED THIS AFTERNOON AND EVENING. KULA
In the hours before
Local storm report, Apr 13, 11:43 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1143 AM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM NON-TSTM WND DMG MT HOPE 34.46N 87.48W
04/12/2009 LAWRENCE AL EMERGENCY MNGR
TREES AND POWERLINES WERE DOWNED COUNTYWIDE.
1108 PM NON-TSTM WND DMG MADISON 34.70N 86.75W
04/12/2009 MADISON AL NWS EMPLOYEE
STRONG WINDS DOWNED BRADFORD PEAR TREES IN MADISON.
DAMAGE WAS ALSO REPORTED IN CENTRAL AND SOUTHERN PORTIONS
OF MADISON COUNTY WITH NUMEROUS POWER OUTAGES IN
HUNTSVILLE. ROOF AND TREE DAMAGE ALSO REPORTED BY
EMERGENCY MANAGEMENT IN NEW HOPE. BEGIN TIME ESTIMATED.
1120 PM NON-TSTM WND GST HUNTLAND 35.06N 86.27W
04/12/2009 E45.00 MPH FRANKLIN TN TRAINED SPOTTER
SPOTTER ESTIMATED 40-50 MPH WIND GUSTS.
1128 PM NON-TSTM WND GST 4 SSW MADISON 34.65N 86.77W
04/12/2009 M52.00 MPH MADISON AL ASOS
FROM HSV ASOS.
1130 PM NON-TSTM WND DMG SOMERVILLE 34.47N 86.80W
04/12/2009 MORGAN AL EMERGENCY MNGR
STRONG WINDS DOWNED TREES AND POWERLINES COUNTYWIDE. A
LARGE TREE FELL ONTO A VEHICLE AND RESIDENCE IN DECATUR.
1200 AM NON-TSTM WND GST 1 NE MERIDIANVILLE 34.86N 86.56W
04/13/2009 M45.00 MPH MADISON AL AWOS
FROM MDQ/MADISON COUNTY EXEC AIRPORT AWOS.
1203 AM NON-TSTM WND DMG DECATUR 34.61N 86.98W
04/13/2009 MORGAN AL EMERGENCY MNGR
TREES AND POWER LINES WERE DOWN COUNTYWIDE. LOCAL MEDIA
REPORTED A LARGE TREE HAD FALLEN ONTO A VEHCILE AND
RESIDENCE.
0155 AM NON-TSTM WND DMG LOGAN 34.14N 87.01W
04/13/2009 CULLMAN AL PUBLIC
ROOF DAMAGE TO TWO TRAILERS AND SEVERAL TREES DOWN.
0200 AM NON-TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
04/13/2009 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES DOWN AND MANY POWER OUTAGES...ESPECIALLY
IN GUNTERSVILLE AND ARAB AREAS. TIME ESTIMATED FROM
ALBERTVILLE AWOS...BUT DAMAGE LIKELY OCCURRED OVER A
LONGER TIME DURATION.
0200 AM NON-TSTM WND GST 2 N SOUTH VINEMONT 34.27N 86.86W
04/13/2009 M43.00 MPH CULLMAN AL AWOS
FROM 3A1/CULLMAN AIRPORT AWOS.
0239 AM NON-TSTM WND GST 3 SW ALBERTVILLE 34.23N 86.25W
04/13/2009 M46.00 MPH MARSHALL AL AWOS
FROM 8A0/ALBERTVILLE AIRPORT AWOS.
0300 AM NON-TSTM WND DMG HAMMONDVILLE 34.58N 85.63W
04/13/2009 DEKALB AL EMERGENCY MNGR
NUMEROUS TREES DOWNED AND POWER OUTAGES COUNTY
WIDE...ESPECIALLY ACROSS THE NORTHERN HALF OF DEKALB
COUNTY. INITIAL TIME ESTIMATED FROM FORT PAYNE AWOS...BUT
DAMAGE LIKELY OCCURRED OVER A LONGER TIME DURATION.
0324 AM NON-TSTM WND GST CULLMAN 34.17N 86.84W
04/13/2009 M67.00 MPH CULLMAN AL BROADCAST MEDIA
SKYCAM WEATHER STATION MEASURED A 67 MPH WIND GUST.
WEATEHR STATION IS AT 60 FEET AGL ELEVATION.
0327 AM NON-TSTM WND DMG SCOTTSBORO 34.67N 86.03W
04/13/2009 JACKSON AL EMERGENCY MNGR
WIDESPREAD WIND DAMAGE REPORTED IN AND AROUND SCOTTSBORO.
TREES AND POWERLINES DOWN. MANY ROADS WERE BLOCKED. EMA
SURVEYING DAMAGE...SO THIS IS A PRELIMINARY REPORT.
0340 AM NON-TSTM WND GST 2 N FORT PAYNE 34.47N 85.72W
04/13/2009 M47.00 MPH DEKALB AL AWOS
FROM 4A9/FORT PAYNE AIRPORT AWOS.
&&
ADDED ADDITIONAL REPORTS. THESE ARE PRELIMINARY PENDING EMA DAMAGE
SURVEYS WHICH ARE ONGOING.
KULALocal storm report, Apr 13, 12:01 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1201 PM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM NON-TSTM WND DMG MT HOPE 34.46N 87.48W
04/12/2009 LAWRENCE AL EMERGENCY MNGR
TREES AND POWERLINES WERE DOWNED COUNTYWIDE.
1108 PM NON-TSTM WND DMG MADISON 34.70N 86.75W
04/12/2009 MADISON AL NWS EMPLOYEE
STRONG WINDS DOWNED BRADFORD PEAR TREES IN MADISON.
DAMAGE WAS ALSO REPORTED IN CENTRAL AND SOUTHERN PORTIONS
OF MADISON COUNTY WITH NUMEROUS POWER OUTAGES IN
HUNTSVILLE. ROOF AND TREE DAMAGE ALSO REPORTED BY
EMERGENCY MANAGEMENT IN NEW HOPE. BEGIN TIME ESTIMATED.
1120 PM NON-TSTM WND GST HUNTLAND 35.06N 86.27W
04/12/2009 E45.00 MPH FRANKLIN TN TRAINED SPOTTER
SPOTTER ESTIMATED 40-50 MPH WIND GUSTS.
1128 PM NON-TSTM WND GST 4 SSW MADISON 34.65N 86.77W
04/12/2009 M52.00 MPH MADISON AL ASOS
FROM HSV ASOS.
1130 PM NON-TSTM WND DMG SOMERVILLE 34.47N 86.80W
04/12/2009 MORGAN AL EMERGENCY MNGR
STRONG WINDS DOWNED TREES AND POWERLINES COUNTYWIDE. A
LARGE TREE FELL ONTO A VEHICLE AND RESIDENCE IN DECATUR.
1200 AM NON-TSTM WND GST 1 NE MERIDIANVILLE 34.86N 86.56W
04/13/2009 M45.00 MPH MADISON AL AWOS
FROM MDQ/MADISON COUNTY EXEC AIRPORT AWOS.
1203 AM NON-TSTM WND DMG DECATUR 34.61N 86.98W
04/13/2009 MORGAN AL EMERGENCY MNGR
TREES AND POWER LINES WERE DOWN COUNTYWIDE. LOCAL MEDIA
REPORTED A LARGE TREE HAD FALLEN ONTO A VEHCILE AND
RESIDENCE.
0155 AM NON-TSTM WND DMG LOGAN 34.14N 87.01W
04/13/2009 CULLMAN AL PUBLIC
ROOF DAMAGE TO TWO TRAILERS AND SEVERAL TREES DOWN.
0200 AM NON-TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
04/13/2009 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES DOWN AND MANY POWER OUTAGES...ESPECIALLY
IN GUNTERSVILLE AND ARAB AREAS. TIME ESTIMATED FROM
ALBERTVILLE AWOS...BUT DAMAGE LIKELY OCCURRED OVER A
LONGER TIME DURATION.
0200 AM NON-TSTM WND GST 2 N SOUTH VINEMONT 34.27N 86.86W
04/13/2009 M43.00 MPH CULLMAN AL AWOS
FROM 3A1/CULLMAN AIRPORT AWOS.
0239 AM NON-TSTM WND GST 3 SW ALBERTVILLE 34.23N 86.25W
04/13/2009 M46.00 MPH MARSHALL AL AWOS
FROM 8A0/ALBERTVILLE AIRPORT AWOS.
0300 AM NON-TSTM WND DMG HAMMONDVILLE 34.58N 85.63W
04/13/2009 DEKALB AL EMERGENCY MNGR
NUMEROUS TREES DOWNED AND POWER OUTAGES COUNTY
WIDE...ESPECIALLY ACROSS THE NORTHERN HALF OF DEKALB
COUNTY. INITIAL TIME ESTIMATED FROM FORT PAYNE AWOS...BUT
DAMAGE LIKELY OCCURRED OVER A LONGER TIME DURATION.
0324 AM NON-TSTM WND GST CULLMAN 34.17N 86.84W
04/13/2009 M67.00 MPH CULLMAN AL BROADCAST MEDIA
SKYCAM WEATHER STATION MEASURED A 67 MPH WIND GUST.
WEATHER STATION IS AT 60 FEET AGL ELEVATION.
0327 AM NON-TSTM WND DMG SCOTTSBORO 34.67N 86.03W
04/13/2009 JACKSON AL EMERGENCY MNGR
WIDESPREAD WIND DAMAGE REPORTED IN AND AROUND SCOTTSBORO.
TREES AND POWERLINES DOWN. MANY ROADS WERE BLOCKED. EMA
SURVEYING DAMAGE...SO THIS IS A PRELIMINARY REPORT.
0340 AM NON-TSTM WND GST 2 N FORT PAYNE 34.47N 85.72W
04/13/2009 M47.00 MPH DEKALB AL AWOS
FROM 4A9/FORT PAYNE AIRPORT AWOS.
&&
KULASpecial weather statement, Apr 13, 2:35 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 235 PM CDT MON APR 13 2009 ALZ005-TNZ096-132015- LIMESTONE-LINCOLN- 235 PM CDT MON APR 13 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE AND WESTERN LINCOLN COUNTIES UNTIL 315 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR LEGGTOWN...OR 12 MILES NORTHWEST OF ATHENS...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ELKMONT. HOLLAND GIN. ARDMORE...CASH POINT. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. CBD
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:32 PM CDT | Wind Advisory | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 1 more | 2 hr |
| Apr 13, 2:44 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 31 min |
| Apr 13, 3:15 PM CDT | Tornado Warning | HUN | Madison | 33 min |
| Apr 13, 6:11 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 32 min |
| Apr 13, 6:29 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 21 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.